Alert archive / New Mexico / Flash Flood Warnings in 2015

Flash Flood Warning 65, NWS Albuquerque, NM

October 7, 2015Curry County, Roosevelt County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Oct 7, 2015, 5:44 PM MDT for Curry County, Roosevelt County, New Mexico. It was in force for 91 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 7, 2015, 5:44 PM MDT (23:44 UTC)
Expired
Oct 7, 2015, 7:15 PM MDT
In force
91 min
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

Counties Curry County, NM, Roosevelt County, NM

The radar

The Cannon AFB radar (KFDX), 43 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 7, 6:00 PM MDTFLASH FLOOD3 Wnw Clovis, NM14TH STREET CLOSED NEAR DENNIS CHAVES LAKE
Oct 7, 6:30 PM MDTFLASH FLOOD1 W Clovis, NMHIGHWAY 60-84 CLOSED FOR ONE MILE STRETCH
Oct 7, 6:30 PM MDTFLASH FLOODPortales, NMWATER UP TO CAR DOORS ON SOUTH AVENUE K

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 11.7 hours before the alert went out and 195 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1537 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
-2 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

697 
WGUS55 KABQ 072344
FFWABQ
NMC009-041-080115-
/O.NEW.KABQ.FF.W.0065.151007T2344Z-151008T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
544 PM MDT WED OCT 7 2015

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CURRY COUNTY IN EAST CENTRAL NEW MEXICO...
  CENTRAL ROOSEVELT COUNTY IN EAST CENTRAL NEW MEXICO...

* UNTIL 715 PM MDT

* AT 542 PM MDT...EMERGENCY MANAGEMENT REPORTED FLASH FLOODING ACROSS
  THE WARNED AREA. FLASH FLOODING IS ALREADY OCCURRING IN CLOVIS.
  THE HEAVIEST RAIN HAS FALLEN AROUND SAINT VRAIN AND RANCHVALE
  WHERE RADAR HAS ESTIMATED UP TO TWO INCHES HAS ALREADY FALLEN. 
  ANOTHER ONE INCH OR SO WILL FALL THROUGH EARLY THIS EVENING. 

* LOCATIONS IMPACTED INCLUDE...
  CLOVIS...PORTALES...TEXICO...MELROSE...ARCH...RANCHVALE...CANNON
  AIR FORCE BASE...OASIS STATE PARK...SAINT VRAIN AND FLOYD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.

TURN AROUND...DON/T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLASH
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3391 10382 3453 10370 3483 10305 3413 10304

$$

40
2 follow-up statements
360 
WGUS75 KABQ 080029
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
629 PM MDT WED OCT 7 2015

NMC009-041-080115-
/O.CON.KABQ.FF.W.0065.000000T0000Z-151008T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CURRY-ROOSEVELT-
629 PM MDT WED OCT 7 2015

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 715 PM MDT FOR
CURRY AND CENTRAL ROOSEVELT COUNTIES...

LOCATIONS IMPACTED INCLUDE...
CLOVIS...PORTALES...TEXICO...MELROSE...ARCH...RANCHVALE...CANNON AIR
FORCE BASE...OASIS STATE PARK...SAINT VRAIN AND FLOYD.

THIS INCLUDES THE FOLLOWING STREAMS AND DRAINAGES...RUNNING WATER
DRAW...FRIO DRAW AND TIERRA BLANCA CREEK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLASH
FLOOD DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 3391 10382 3453 10370 3483 10305 3413 10304

$$

40
641 
WGUS75 KABQ 080113
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
713 PM MDT WED OCT 7 2015

NMC009-041-080121-
/O.EXP.KABQ.FF.W.0065.000000T0000Z-151008T0115Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CURRY-ROOSEVELT-
713 PM MDT WED OCT 7 2015

...THE FLASH FLOOD WARNING FOR CURRY AND CENTRAL ROOSEVELT COUNTIES
WILL EXPIRE AT 715 PM MDT...

THE HEAVY RAIN HAS DIMINISHED...AND SERIOUS FLOODING IS NO LONGER
EXPECTED. HOWEVER...MORE RAIN IS EXPECTED DURING THE NIGHT WHICH
COULD LEAD TO ADDITIONAL FLOODING. PLEASE CONTINUE TO HEED ALL ROAD
CLOSURES.

LAT...LON 3391 10382 3453 10370 3483 10305 3413 10304

$$

40

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Oct 7, 3:10 PM MDT, 2 hours 34 minutes earlier.

Area forecast discussion, Oct 7, 3:10 PM MDT, 2 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
310 PM MDT WED OCT 7 2015

.SYNOPSIS...
UNSETTLED WEATHER WILL PERSIST GENERALLY SOUTH OF INTERSTATE 40
THROUGH FRIDAY BEFORE A MAJOR WARMING AND DRYING TREND BEGINS THIS
WEEKEND. HEAVY RAIN AND THE POTENTIAL FOR FLASH FLOODING WILL BE
GREATEST AROUND SOUTHEASTERN NEW MEXICO THROUGH THURSDAY...WHERE
RAINFALL AMOUNTS BETWEEN 1 AND 3 INCHES IS LIKELY. SATURDAY INTO
MUCH OF NEXT WEEK WILL FEATURE WELL ABOVE NORMAL TEMPERATURES AND
DRY CONDITIONS.

&&

.DISCUSSION...
THE UPPER LEVEL LOW CENTER NEAR TUCSON AT 18Z WAS SINKING SSE
INTO MEXICO AND WILL FOCUS DYNAMICS ALOFT INCREASINGLY FARTHER
SOUTH AWAY FROM NORTHERN AND CENTRAL NM INTO FRIDAY. THE 19Z
SURFACE ANALYSIS SHOWS COOL/MOIST LOW LEVEL UPSLOPE FLOW OVER
EASTERN NM BENEATH THE MAIN JET DYNAMICS ALOFT. LATEST LAPS
NUMBERS SHOW BULK OF STRONGER INSTABILITY DEVELOPING MAINLY SOUTH
OF THE HIGHWAY 60 CORRIDOR AND THIS COINCIDES WELL W/ LATEST SPC
SLIGHT RISK AREA. OVERALL LITTLE CHANGE TO THE FORECAST AS LATEST
MODEL TRENDS ARE WELL IN LINE WITH CURRENT SAT/RADAR STORY. THE
MAIN HAZARD CONTINUES TO BE HEAVY RAIN OVER SOUTHEAST NM WHERE 1
TO 3 INCHES IS LIKELY THROUGH THURSDAY. WILL CONTINUE THE FLASH
FLOOD WATCH WITH NO AREAL CHANGES.

12Z MODELS AND ENSEMBLES ARE STILL CONSISTENT WITH DRIVING THE 575DM
H5 LOW SOUTH THEN SOUTHWEST TO THE CENTRAL BAJA THROUGH SATURDAY.
700-500MB LAYER FLOW WILL REMAIN EASTERLY OVER NM AND CONTINUE THE
THREAT FOR SHOWERS FOR SOUTHERN/EASTERN AREAS THURSDAY AND FRIDAY. A
WEAK TROUGH PASSAGE THROUGH THE CENTRAL PLAINS STATES FRIDAY WILL
SLIDE A SURFACE FRONTAL BOUNDARY INTO EASTERN NM AND REINFORCE
MOIST/UPSLOPE FLOW. LOW CLOUDS/PATCHY FOG AND RAIN SHOWERS WILL
ESSENTIALLY REMAIN THE CASE THROUGH FRIDAY NIGHT OUT EAST.

AN UNSEASONABLY STRONG 591DM H5 RIDGE THEN BUILDS OVER NM
SATURDAY INTO MUCH OF NEXT WEEK AS THE UPPER LOW RETROGRADES WEST
AND HEIGHTS RISE OVER THE NORTHERN PLAINS. LEE TROUGHING IN THE
EAST WILL VEER WINDS TO THE SOUTHWEST AND STRENGTHEN KATABATIC
WARMING SATURDAY AND SUNDAY. MAX TEMPS WILL AVERAGE 5 TO 15F ABOVE
NORMAL WITH LOTS OF 80S. ANOTHER WEAK BACK DOOR FRONTAL BOUNDARY
WILL TREND TEMPS A FEW DEGREES COOLER BY EARLY NEXT WEEK. DIURNAL
SWINGS WILL BE LARGE AS DRY LOW LEVEL AIR AND CLEAR SKIES ALLOW
FOR EFFICIENT RADIATIONAL COOLING. AT THIS TIME ALL OF NEXT WEEK
LOOKS REALLY STUNNING FOR LEAF PEEPING. GUYER

&&

.FIRE WEATHER...
AN UPPER LEVEL LOW PRESSURE SYSTEM OVER SE AZ THIS
AFTERNOON WILL DRIFT SOUTHWARD TO THE GULF OF CALIFORNIA BY MID
DAY FRIDAY...THEN WESTWARD OFF THE PACIFIC COAST OF THE BAJA
PENINSULA BY MID DAY SUNDAY. THIS WILL KEEP CENTRAL...SOUTHERN AND
ESPECIALLY SOUTHEAST AREAS UNDER FAVORABLE DYNAMICS AND MOISTURE
FOR CONTINUED SCATTERED TO NUMEROUS THUNDERSTORMS TONIGHT...THEN
SOUTHERN AND ESPECIALLY SOUTHEAST AREAS ON THURSDAY AND THURSDAY
NIGHT. A MOIST BACK DOOR COLD FRONT WILL PASS THROUGH LATE
THURSDAY NIGHT AND FRIDAY...HELPING TO KEEP SCATTERED TO ISOLATED
SHOWERS AND THUNDERSTORMS GOING OVER THE SOUTHERN FRINGE OF THE
FORECAST AREA. HIGH TEMPERATURES WILL GENERALLY TREND UPWARD AS
THE UPPER LOW PULLS AWAY FROM THE FORECAST AREA THURSDAY THROUGH
THE WEEKEND...WITH AN EXCEPTION ACROSS THE NORTHEAST ON FRIDAY
DUE TO THE BACK DOOR COLD FRONT.

A RIDGE OF HIGH PRESSURE ALOFT WILL BUILD OVER THE FORECAST AREA
DURING THE LATTER HALF OF THE WEEKEND AND EARLY NEXT WEEK WITH DRIER
AND WARMER WEATHER. AN EXCEPTION WILL BE ACROSS THE EAST ON MONDAY
WHEN HIGH TEMPERATURES WILL TREND DOWNWARD BRIEFLY DUE TO AN
ADDITIONAL BACK DOOR COLD FRONT.

SOME SMALL POCKETS OF POOR VENTILATION WILL BE FOUND ACROSS THE
FORECAST AREA UNTIL NEXT WEEK...WHEN POOR VENTILATION WILL BECOME
MORE WIDESPREAD. 44

&&

.AVIATION...
18Z TAF CYCLE
SATELLITE AND RADAR IMAGERY DEPICT A BAND OF TS/SHRA THAT WILL
SPREAD NORTHWARD ACROSS CENTRAL AND E NM FOR THE REMAINDER OF THE
AFTN. ALL TAF SITES STAND A GOOD CHANCE OF CONVECTION EITHER THIS
AFTN OR EVENING...EXCEPT FOR FARMINGTON WHERE THE FLOW ALOFT WILL
SHIFT MORE OUT OF THE E AS THE DAY PROGRESSES. SOME STRONG TO
SEVERE STORMS WILL BE POSSIBLE...ESPECIALLY ALONG AND SOUTH OF
I-40. AN UPPER LOW WILL REACH THE BOOTHEEL TODAY...THEN HEAD
S TOWARD THE GULF OF CA WITH RESULTANT LOW LEVEL UPSLOPE FLOW THAT
SHOULD INDUCE IFR AND MVFR CONDITIONS IN LOW CLOUDS AND POSSIBLY
SOME PATCHY FOG ACROSS E CENTRAL AND SE AREAS TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  45  74  45  77 /  10   0   0   5
DULCE...........................  35  72  38  73 /  10   5   5   5
CUBA............................  41  69  43  68 /  50  10  10   5
GALLUP..........................  39  72  41  75 /  30   5   5   5
EL MORRO........................  38  67  40  69 /  60  10   5   5
GRANTS..........................  38  69  42  70 /  50   5   5   5
QUEMADO.........................  42  68  45  70 /  50  10  10   5
GLENWOOD........................  42  72  47  74 /  30  30  30  20
CHAMA...........................  39  68  37  67 /  30  10  10   5
LOS ALAMOS......................  44  68  46  68 /  40  10   5   5
PECOS...........................  44  64  44  64 /  70  20  10   5
CERRO/QUESTA....................  39  69  40  69 /  40  20  10   5
RED RIVER.......................  37  62  37  63 /  50  30  20  10
ANGEL FIRE......................  32  65  33  65 /  70  20  20  10
TAOS............................  39  71  38  71 /  20  10   5   5
MORA............................  42  63  41  64 /  70  10  10  10
ESPANOLA........................  44  75  45  75 /  20   5   5   5
SANTA FE........................  46  67  46  68 /  40  20  10   5
SANTA FE AIRPORT................  46  70  45  71 /  40  10   5   5
ALBUQUERQUE FOOTHILLS...........  50  71  52  72 /  40  20  20   5
ALBUQUERQUE HEIGHTS.............  52  73  54  74 /  30  10  10   5
ALBUQUERQUE VALLEY..............  49  74  49  76 /  20  10   5   5
ALBUQUERQUE WEST MESA...........  51  75  52  76 /  20  10  10   5
LOS LUNAS.......................  50  74  51  76 /  30  10   5   5
RIO RANCHO......................  50  73  51  75 /  30  10  10   5
SOCORRO.........................  50  74  53  76 /  40  20  20  20
SANDIA PARK/CEDAR CREST.........  46  66  49  68 /  40  20  20   5
TIJERAS.........................  47  69  47  71 /  40  20  20   5
MORIARTY/ESTANCIA...............  45  68  45  70 /  30  20  10   5
CLINES CORNERS..................  45  63  44  65 /  40  30  20  10
GRAN QUIVIRA....................  46  63  47  67 /  50  30  30  20
CARRIZOZO.......................  51  65  50  67 /  40  40  30  30
RUIDOSO.........................  45  58  46  59 /  70  60  60  50
CAPULIN.........................  46  69  44  65 /  30  20  20   5
RATON...........................  46  72  42  69 /  30   5  10   5
SPRINGER........................  45  72  43  72 /  30   5  10  10
LAS VEGAS.......................  43  66  40  66 /  60  10  10  10
CLAYTON.........................  52  74  50  66 /  20  10  10   5
ROY.............................  48  69  46  67 /  40  10  10  20
CONCHAS.........................  53  73  49  73 /  60  20  20  10
SANTA ROSA......................  52  70  48  73 /  60  40  30  10
TUCUMCARI.......................  54  74  49  73 /  60  30  20  10
CLOVIS..........................  55  68  51  70 /  70  50  30  30
PORTALES........................  56  69  52  71 /  70  60  40  30
FORT SUMNER.....................  55  70  52  73 /  70  60  40  30
ROSWELL.........................  57  66  53  70 /  90  70  60  50
PICACHO.........................  51  62  51  65 /  80  50  60  40
ELK.............................  48  58  49  58 /  90  60  60  40

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH THURSDAY
AFTERNOON FOR THE FOLLOWING ZONES... NMZ526-538>540.

&&

42
Hazardous weather outlook, Oct 7, 5:14 AM MDT, 12 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
514 AM MDT WED OCT 7 2015

NMZ501>540-081200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTOS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTOS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-
MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
514 AM MDT WED OCT 7 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

STRONG THUNDERSTORMS ARE POSSIBLE TODAY AND MAY PRODUCE
ACCUMULATIONS OF SMALL HAIL TO SEVERAL INCHES IN DEPTH...
ESPECIALLY IN THE MOUNTAINS.

A FLASH FLOOD WATCH IN IS EFFECT TONIGHT DUE TO THE THREAT OF
HEAVY RAINFALL FROM NUMEROUS TO WIDESPREAD THUNDERSTORMS ACROSS
THE SOUTH CENTRAL MOUNTAINS AND CHAVES COUNTY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A FLASH FLOOD WATCH IN IS EFFECT THURSDAY DUE TO THE THREAT OF
HEAVY RAINFALL FROM NUMEROUS TO WIDESPREAD THUNDERSTORMS ACROSS
THE SOUTH CENTRAL MOUNTAINS AND CHAVES COUNTY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS AND ANY FLOODING
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

11

In the hours before

Special weather statement, Oct 7, 1:52 PM MDT, 3 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
152 PM MDT WED OCT 7 2015

NMZ537-538-072030-
CHAVES COUNTY PLAINS-DE BACA COUNTY-
152 PM MDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE BACA AND NORTH
CENTRAL CHAVES COUNTIES UNTIL 230 PM MDT...

AT 149 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 21 MILES NORTHWEST OF ELKINS...OR 35 MILES SOUTH
OF FORT SUMNER...AND ANOTHER 10 MILES WEST OF ELKINS...BOTH MOVING
NORTH AROUND 20 MPH.

HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

THESE STORMS WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN DE
BACA AND NORTH CENTRAL CHAVES COUNTIES.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

&&

LAT...LON 3374 10402 3360 10420 3391 10435 3432 10425
      3424 10394 3423 10394
TIME...MOT...LOC 1949Z 197DEG 19KT 3397 10422

43
Special weather statement, Oct 7, 2:35 PM MDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT WED OCT 7 2015

NMZ536>538-072115-
CHAVES COUNTY PLAINS-DE BACA COUNTY-ROOSEVELT COUNTY-
235 PM MDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN DE BACA...WEST
CENTRAL ROOSEVELT AND NORTH CENTRAL CHAVES COUNTIES UNTIL 315 PM
MDT...

AT 233 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 23 MILES NORTHWEST OF KENNA...OR 29 MILES SOUTH
OF FORT SUMNER...AND ANOTHER ONE 14 MILES NORTH OF ELKINS...MOVING
NORTHEAST AT 15 MPH.

PEA TO PENNY SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE
WITH THESE STORMS.

THE STORMS WILL REMAIN MAINLY IN RURAL AREAS THROUGH 315 PM.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE
STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK
A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

&&

LAT...LON 3368 10405 3406 10422 3443 10411 3419 10376
TIME...MOT...LOC 2033Z 217DEG 12KT 3407 10408

43
Special weather statement, Oct 7, 2:47 PM MDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
247 PM MDT WED OCT 7 2015

NMZ536-072130-
ROOSEVELT COUNTY-
247 PM MDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN AND EAST
CENTRAL ROOSEVELT COUNTY UNTIL 330 PM MDT...

AT 247 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR LINGO...OR 24 MILES WEST OF MORTON...MOVING
NORTH AT 15 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CAUSEY...LINGO AND ROGERS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

&&

LAT...LON 3369 10311 3376 10331 3404 10323 3410 10315
      3410 10314 3402 10304 3383 10305
TIME...MOT...LOC 2047Z 202DEG 13KT 3380 10318

43
Special weather statement, Oct 7, 3:17 PM MDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
317 PM MDT WED OCT 7 2015

NMZ536-072145-
ROOSEVELT COUNTY-
317 PM MDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ROOSEVELT COUNTY
UNTIL 345 PM MDT...

AT 316 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTHWEST OF ELIDA...OR 24 MILES WEST OF
PORTALES...MOVING NORTH AT 30 MPH.

PENNY SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FLOYD.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR YOUR PREFERRED
MEDIA OUTLETS AND NOAA WEATHER RADIO...FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

&&

LAT...LON 3396 10365 3400 10384 3408 10384 3408 10386
      3432 10382 3431 10374 3430 10374 3431 10366
      3429 10347
TIME...MOT...LOC 2116Z 192DEG 27KT 3406 10374

43
Special weather statement, Oct 7, 3:49 PM MDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
349 PM MDT WED OCT 7 2015

NMZ535-536-072230-
CURRY COUNTY-ROOSEVELT COUNTY-
349 PM MDT WED OCT 7 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CURRY AND
NORTHWESTERN ROOSEVELT COUNTIES UNTIL 430 PM MDT...

AT 349 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF MELROSE...OR 21 MILES NORTHWEST
OF PORTALES...MOVING NORTHEAST AT 25 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 55 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
MELROSE...SAINT VRAIN AND FLOYD.

FREQUENT DANGEROUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A
SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

MOTORISTS CAN EXPECT BRIEF BUT SUDDEN CHANGES IN VISIBILITY AND
PONDING OF WATER ON HIGHWAYS AS STORMS MOVE THROUGH THE AREA.

&&

LAT...LON 3455 10327 3408 10368 3433 10376 3469 10367
      3469 10365
TIME...MOT...LOC 2149Z 206DEG 22KT 3435 10366

43
Local storm report, Oct 7, 4:00 PM MDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
400 PM MDT WED OCT 07 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0333 PM     HAIL             13 SE TOLAR             34.30N 103.79W
10/07/2015  E0.88 INCH       ROOSEVELT          NM   TRAINED SPOTTER

&&

EVENT NUMBER ABQ1502405

43

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 6, 6:15 PM MDTSpecial Weather StatementABQ30 min
Oct 6, 6:46 PM MDTSevere Thunderstorm WarningABQChaves, Lincoln29 min
Oct 6, 7:14 PM MDTSpecial Weather StatementABQChaves31 min
Oct 6, 7:19 PM MDTSpecial Weather StatementABQTorrance26 min
Oct 6, 7:35 PM MDTSevere Thunderstorm WarningABQTorrance25 min
Oct 6, 7:37 PM MDTSevere Thunderstorm WarningABQLincoln23 min
Oct 6, 8:00 PM MDTSevere Thunderstorm WarningABQLincoln27 min
Oct 7, 3:40 AM MDTFlash Flood WatchABQ37 hr
Oct 7, 10:42 AM MDTSpecial Weather StatementABQ33 min
Oct 7, 11:05 AM MDTSpecial Weather StatementABQLincoln25 min
Oct 7, 1:52 PM MDTSpecial Weather StatementABQDe Baca38 min
Oct 7, 2:35 PM MDTSpecial Weather StatementABQRoosevelt40 min
Oct 7, 2:47 PM MDTSpecial Weather StatementABQRoosevelt43 min
Oct 7, 2:58 PM MDTSevere Thunderstorm WarningABQDe Baca, Roosevelt47 min
Oct 7, 3:17 PM MDTSpecial Weather StatementABQRoosevelt28 min
Oct 7, 3:49 PM MDTSpecial Weather StatementABQCurry41 min
Oct 7, 4:09 PM MDTAreal Flood AdvisoryABQCurry, Roosevelt111 min
Oct 7, 4:16 PM MDTSevere Thunderstorm WarningABQCurry44 min

Nearby

Flash Flood Warnings in New Mexico, 2015Every flash flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.